I have anxiety which has lead to depression. I have not started taking Lamictal and I'm doing my research. I want to know if it is something that helps to stabilize moods only when you are taking the prescription or if you can take it for a short time and then once you feel better stop taking it and feel happy and normal.
20 Jul 2015
I suspect I've had depression and anxiety most of my adult life (I am a 56 year old female) and have self medicated with alcohol. I believe I am an alcoholic and for me it's a family disease. I have been in and out of AA for about 5 years but do feel I need medication along with a 12 step program. I have a very stressful job working in healthcare administration with oncology patients. I recently started Lamotrigine which was prescribed for mood swings but now feel somewhat depressed and anxious. My depressive symptoms include hopelessness, low self-esteem, and crying. Anxiety symptoms include worrying feelings of panic, fear, and uneasiness. Originally had been on EffexorXR 150mg at night for 12 years but felt it wasn't working any longer and wanted to switch to a different medication. My psychiatrist suggested weaning me the off the Effexor with a low dose of Prozac 20mg and eliminating the Effexor has been successful.
But, the Prozac made me very angry and caused terrible mood swings including emotional outbursts. I also felt irritable, unfocused and somewhat paranoid. My doctor and I discussed adding an antidepressent once the therapuetic dose of Lamotrigine is reached. I'm currently on Lamotorgine 100mg and will increase to therapuetic dose of 200mg within two weeks. I do not want to take another SSRI or SNRI so I'm considering Wellbutrin. Thoughts??
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Hi, everyone. So I recently posted that I was prescribed Viibryd for my anxiety/OCD. I am on the 40 mg dosage for about 2 months and still stuggling ...
3 answers • 2 Jun 2014
I don't want to have the side effects of anti psychotic or mood stabilizers, particularly weight gain, due to having a long-term past of eating ...
3 answers • 16 Feb 2016
My son was taking lamictal and rispirdal for his bipolar. He was still so depressed that his Dr. took him off risperidal and put him on Latuda--to go ...
2 answers • 9 days ago